Bayesian model averaging in the instrumental variable regression model

Koop, Gary, Leon-Gonzalez, Roberto and Strachan, Rodney (2012) Bayesian model averaging in the instrumental variable regression model. Journal of Econometrics, 171 2: 237-250. doi:10.1016/j.jeconom.2012.06.005

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Koop, Gary
Leon-Gonzalez, Roberto
Strachan, Rodney
Title Bayesian model averaging in the instrumental variable regression model
Journal name Journal of Econometrics   Check publisher's open access policy
ISSN 0304-4076
Publication date 2012-12-01
Year available 2012
Sub-type Article (original research)
DOI 10.1016/j.jeconom.2012.06.005
Open Access Status
Volume 171
Issue 2
Start page 237
End page 250
Total pages 14
Place of publication Amsterdam, The Netherlands
Publisher Elsevier BV * North-Holland
Language eng
Formatted abstract
This paper considers the instrumental variable regression model when there is uncertainty about the set of instruments, exogeneity restrictions, the validity of identifying restrictions and the set of exogenous regressors. This uncertainty can result in a huge number of models. To avoid statistical problems associated with standard model selection procedures, we develop a reversible jump Markov chain Monte Carlo algorithm that allows us to do Bayesian model averaging. The algorithm is very flexible and can be easily adapted to analyze any of the different priors that have been proposed in the Bayesian instrumental variables literature. We show how to calculate the probability of any relevant restriction such as exogeneity or over-identification. We illustrate our methods in a returns-to-schooling application
Keyword Economics
Mathematics, Interdisciplinary Applications
Social Sciences, Mathematical Methods
Business & Economics
Mathematical Methods In Social Sciences
Q-Index Code C1
Q-Index Status Provisional Code
Grant ID F/00 273/J
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: Non HERDC
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 12 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 12 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 03 Dec 2013, 23:02:51 EST by Alys Hohnen on behalf of School of Economics